MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85453
Medical Device Problem Code Collapse (1099)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 09/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
Event: on (b)(6) 2016, the post procedure computed tomography (ct) scan was completed.The site analysis of the ct noted an occlusion of the left renal artery within the stent.The core lab analysis of the ct noted, ¿left renal stent graft occluded.The site noted that the ¿nosecone of unibody crushed icast stent.¿ on (b)(6) 2016, the patient underwent an unsuccessful secondary intervention to treat the occlusion of the left renal artery stent.The site stated, ¿a variety of catheters and guidewires were used to access the occluded left fenestration without success due to an anteroposterior crush and occlusion of the proximal end of the previously placed left renal stent.¿ the left renal stent remains occluded through the 5-year ((b)(6) 2021) ct scan.However, beginning with the 3-year ((b)(6) 2019) ct scan, core lab noted that the left renal stent is compressed.
 
Additional Manufacturer Narrative
This complaint is associated with the zenith® p branch® pivotal study, which is a clinical trial approved by fda to study the safety and effectiveness of the zenith® p branch® endovascular graft in combination with the atrium icast¿ covered stents in the treatment of abdominal aortic aneurysms.Clinicaltrials.Gov identifier: (b)(4).Based on the provided details it would appear the migration of the p branch graft was the cause of the noted events.There were no images provided of the event.There is no indication that the icast covered stent product was deficient.In this regard the complaint cannot be confirmed and the root cause likely attributed to the operational context.A review of applicable device history records was conducted.There were no related non conformances noted during this build of devices or indications of any manufacturing defect that could have contributed to the issue.After review of the details of the complaint provided, as well as review of the published clinical literature as cited in the complaint¿s medical assessment that highlights the possible risks and complications known to occur following placement of icast¿ balloon expandable covered stent in the renal artery through a fenestration of the zenith® p-branch® graft, one can infer the unfortunate injuries suffered by this patient are potentially multifactorial and getinge¿s icast¿ balloon expandable covered stent was not the only attributing factor.The factors likely include but are not limited to, aortic stent graft migration due to inadequate fixation or disease progression, which allowed the device to move in relation to its intended and original position in the aorta and preprocedural miscalculation of the sizing and positioning of fenestration.Based on the details of the complaint and investigation conducted, it is likely that the complaint is an artifact of the operational context.H3 other text : device not available for return.
 
Event or Problem Description
N/a.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key12566633
Report Number3011175548-2021-01016
Device Sequence Number3990531
Product Code JCT
UDI-Device Identifier00650862854534
UDI-Public00650862854534
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/07/2019
Device Model Number85453
Device Catalogue Number85453
Device Lot Number238051
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date10/03/2021
Supplement Report FDA Received Date10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/09/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADM 090020130 9X20 CM BALLOON
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight86 KG